Prescribed trazodone recently for sleep and depression due to my TMJ and tension headaches. The TMJ made me unable to do anything so I feel into depression. I've been taking 50mg for 6 days now and my TMJ and head aches have improved and are manageable now. I want to get off the meds before it gets further into the process can I stop trazodone now?
Antidepressant medications must not be discontinued abruptly to avoid adverse effects. If discontinuation is done incorrectly, relapse of depression, insomnia, and other symptoms may occur. Based on the discontinuation recommendation, Trazodone should be reduced gradually over a minimum of four weeks. However, since you haven't been taking this medication long-term, the discontinuation process might be shortened. Consult with your doctor so he could suggest to you the safe way to taper off the medication.
I am wondering why you want to stop Trazodone because your TMJ and head aches have improved and are manageable now. You are on a low dose of a very old medication that has been around for decades. Also there are physical therapy exercises for TMJ, but I have found that a plastic piece that goes over my lower teeth had stopped my TMJ. It is very comfortable. But you need a dentist to make one fitted to your teeth. As far as your headaches, that's another matter.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.